Trigonometric Identities and Sums of Separable Functions

Mohlenkamp, Martin J.; Monz�n, Lucas
March 2005
Mathematical Intelligencer;Spring2005, Vol. 27 Issue 2, p65
Academic Journal
Describes a particular test of a straight-forward approximation. Function of a variable; Details on the sum of two separable functions; Use of ordinary trigonometric identities to find a mathematical representation.


Related Articles

  • Best M-Term trigonometric approximations of the classes $$ B_{p,\theta }^\Omega $$ of periodic functions of many variables. Voitenko, S. // Ukrainian Mathematical Journal;Sep2009, Vol. 61 Issue 9, p1404 

    We obtain exact order estimates for the best M -term trigonometric approximations of the classes $$ B_{p,\theta }^\Omega $$ of periodic functions of many variables in the space L q.

  • SPLINE COALESCENCE HIDDEN VARIABLE FRACTAL INTERPOLATION FUNCTIONS. CHAND, A. K. B.; KAPOOR, G. P. // Journal of Applied Mathematics;2009, Special section p1 

    This paper generalizes the classical spline using a new construction of spline coalescence hidden variable fractal interpolation function (CHFIF). The derivative of a spline CHFIF is a typical fractal function that is self-affine or non-self-affine depending on the parameters of a nondiagonal...

  • Estimates for the Variation of Functions Defined by Double Trigonometric Cosine Series. Gembarskaya, S. B. // Ukrainian Mathematical Journal;Jun2003, Vol. 55 Issue 6, p885 

    For functions of two variables defined by trigonometric cosine series with quasiconvex coefficients, we obtain estimates for their variations in the Hardy�Vitali sense.

  • Trigonometric approximation of functions in generalized Lebesgue spaces with variable exponent. Akg�n, R. // Ukrainian Mathematical Journal;Jun2011, Vol. 63 Issue 1, p1 

    We investigate the approximation properties of the trigonometric system in $ L_{2\pi }^{p\left( \cdot \right)} $. We consider the moduli of smoothness of fractional order and obtain direct and inverse approximation theorems together with a constructive characterization of a Lipschitz-type class.

  • Free vibration of symmetric angle-ply laminated cylindrical shells of variable thickness. Viswanathan, K.; Lee, Jang; Aziz, Zainal; Hossain, I. // Acta Mechanica;Oct2011, Vol. 221 Issue 3/4, p309 

    In this paper, free vibrations of symmetric angle-ply laminated cylindrical shells are presented under different thickness variations. The thickness variations of the shells are linear, exponential, and sinusoidal. Spline function techniques are adopted to approximate the displacement functions,...

  • Tails in High Dimensions. HALEVY, AVNER // Math Horizons;Apr2013, Vol. 20 Issue 4, p14 

    The article focuses on some mind-bending high-dimensional phenomena in mathematics. It says that the approximation of value defined on an n-dimensional unit cube or a function of n variables, each of which takes values in a unit length interval. It notes that high-dimenional space is described...

  • "We're in charge," Schools Comm. NORTON, TIMMY // Eastern Door;9/7/2012, Vol. 21 Issue 35, p1 

    The article offers information on a school meeting organized on September 5, 2012 at Karonhianonhnha School, Kahnawake, Quebec. It informs that a petition has been signed at the meeting which demands the Kahnawake Combined Schools Committee (KCSC) to be the incharge of Kahnawake schools which...

  • Symplectic multi-level method for solving nonlinear optimal control problem. Peng, Hai-jun; Gao, Qiang; Wu, Zhi-gang; Zhong, Wan-xie // Applied Mathematics & Mechanics;Oct2010, Vol. 31 Issue 10, p1251 

    By converting an optimal control problem for nonlinear systems to a Hamiltonian system, a symplecitc-preserving method is proposed. The state and costate variables are approximated by the Lagrange polynomial. The state variables at two ends of the time interval are taken as independent...

  • Estimate for the Best Approximation of Summable Functions of Several Variables with a Certain Symmetry of Fourier Coefficients. Kononovych, T. O. // Ukrainian Mathematical Journal;Aug2003, Vol. 55 Issue 8, p1377 

    An upper bound for the best approximation of summable functions of several variables by trigonometric polynomials in the metric of L is determined in terms of Fourier coefficients. We consider functions representable by trigonometric series with certain symmetry of coefficients satisfying a...


Read the Article


Sign out of this library

Other Topics